MAUDE Adverse Event Report: CODMAN & SHURTLEFF, INC. / MEDOS S.A. HAKIM PERITONEAL CATHETER; SHUNT, CENTRAL NERVOUS SYSTEM & COMPS

CODMAN & SHURTLEFF, INC. / MEDOS S.A. HAKIM PERITONEAL CATHETER; SHUNT, CENTRAL NERVOUS SYSTEM & COMPS
Model Number 82-3045
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Date of Event 07/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned for evaluation.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that a medos peritoneal catheter was leaking post implantation and there was revision of the device.The valve was implanted to the patient via l-p shunt, date of implant and initial setting are unknown.At the outpatient department, the patient complained of feeling sick.Leakage of csf was confirmed at 1 cm from the distal connection on the catheter by an image.The revision surgery was performed, and cracked part of the catheter was cut off and then the catheter was re-connected.No further information was provided by hospital.The product will not be returned to your site.
 
Additional Manufacturer Narrative
Udi : (b)(4).The device was returned for evaluation.The 18mm of catheter (in 2 parts) was visually inspected, cut/tear was noted.A review of manufacturing records found that the device confirmed to specification when released to stock.Based on the evaluation of the device, the root cause is likely due to user handling of the device.As noted in the ifu, silicone has a low cut/tear resistance.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
HAKIM PERITONEAL CATHETER
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM & COMPS
Manufacturer (Section D)
CODMAN & SHURTLEFF, INC. / MEDOS S.A.
rue girardet 29
le locle, CH240 0
SZ  CH2400
MDR Report Key7736568
Report Number1226348-2018-10531
Device Sequence Number19477930
Product Code JXG
UDI-Device Identifier10886704041276
UDI-Public(01)10886704041276(10)176937
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K944222
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number82-3045
Device Catalogue Number82-3045
Device Lot Number176937
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2018
Initial Date Received by Manufacturer 07/05/2018
Supplement Date Received by Manufacturer10/01/2018
Initial Report FDA Received Date07/31/2018
Supplement Report FDA Received Date10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR